Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 52, NWS Fort Worth, TX

December 16, 20019 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Dec 16, 2001, 3:00 PM CST for 9 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 3:00 PM CST (21:00 UTC)
Expired
Dec 16, 2001, 8:00 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Delta County, TX, Fannin County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Rockwall County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 165 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 162059
FFWFTW
TXC119-147-223-231-257-277-379-397-467-170200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS
  HUNT COUNTY IN NORTH CENTRAL TEXAS
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
  ROCKWALL COUNTY IN NORTH CENTRAL TEXAS
  DELTA COUNTY IN NORTHEAST TEXAS
  HOPKINS COUNTY IN NORTHEAST TEXAS
  LAMAR COUNTY IN NORTHEAST TEXAS
  RAINS COUNTY IN NORTHEAST TEXAS
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 800 PM CST

* AT 300 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD 
THUNDERSTORMS EXTENDING FROM ROSSER NORTHEAST THROUGH TERRELL... 
GREENVILLE...PARIS AND SURROUNDING AREAS. RAINFALL AMOUNTS OF 3 TO 6 
INCHES HAVE ALREADY OCCURRED...AND AN ADDITIONAL 1 TO 2 INCHES IS 
EXPECTED THROUGH THE EARLY EVENING HOURS. FLOODING OF ROADS IS 
OCCURRING...AND HIGH WATER WAS REPORTED AFFECTING HOMES NORTH OF 
PARIS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BLOSSOM...BONHAM...CADDO
  MILLS...CANTON...CELESTE...COMMERCE...COOPER...EDGEWOOD...EMORY...
  GRAND SALINE...GREENVILLE AND HONEY GROVE

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

THIS WARNING EXTENDS THE WARNING ISSUED EARLIER FOR HUNT AND KAUFMAN 
COUNTIES.

LAT...LON 3381 9532 3379 9534 3299 9540 3298 9563
          3283 9565 3241 9550 3242 9640 3295 9635
          3334 9626 3372 9625 3384 9534

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 11:45 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 16, 11:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CST SUN DEC 16 2001

AVIATION...WARM FRONT PUSHING THROUGH NORTH TEXAS WITH COLD
FRONT JUST OFF TO THE WEST.  AREA OF MOD-HVY RAINFALL WITH STRONG
THUNDERSTORMS ALONG AND WEST OF A KBWD-KADM LINE WILL PUSH EAST
THIS AFTERNOON...MOVING INTO TRACON 19-22Z.  FROPA EXPECTED BY MID
AFTERNOON WITH WINDS TURNING NW 15-25 KTS WITH HIGHER GUSTS. KDFW
TRACON TO REMAIN IFR INTO THE EVENING THEN TRENDING MVFR THROUGH LATE
NIGHT. TURNING VFR EARLY MONDAY MORNING. 76

=============================================>

1125 AM CST SUN DEC 16 2001

WILL UPDATE ZONES AND RAISE RAIN CHANCES IN THE WEST.  WARM AIR
MOVING ACROSS WEAK COOL FRONT (THAT WAS NEAR A GAINESVILLE...
WEATHERFORD...JUNCTION LINE AT 1100 AM) HAS RESULTED IN WIDESPREAD
SHOWERS AND THUNDERSTORMS IN THAT AREA.  EASTERN ZONES...ESPECIALLY
THOSE IMMEDIATELY EAST OF THE DFW AREA...STILL APPEAR MOST PRONE TO
FURTHER FLOODING.  WILL ALSO ADJUST TEMPERATURES AND WINDS FOR
TODAY.

THERE APPEARS TO BE A SMALL THREAT OF WINDSTORMS...HAIL...AND
POSSIBLY A TORNADO OR TWO NEAR THE WARM FRONT IN THE SOUTHEASTERN
ZONES (MAINLY EAST OF TEMPLE AND WACO...TO NEAR PALESTINE) THIS
AFTERNOON. NEAR 70 DEW POINTS AND LOW TO MID 70 TEMPERATURES WILL
COMBINE WITH STRONG VERTICAL WIND SHEAR TO PRODUCE THE THREAT. AT
LEAST ONE SHORT-LIVED SUPERCELL STORM MOVED ACROSS LEON COUNTY
EARLIER THIS MORNING.

.FWD...FLASH FLOOD WATCH TODAY ALONG AND EAST OF A GAINESVILLE
      TO MERIDIAN...TO GATESVILLE LINE.

#26

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:15 PM CSTFlash Flood WarningFWDVan Zandt2 hr
Dec 16, 1:06 AM CSTFlash Flood WarningFWDEllis3 hr
Dec 16, 5:40 AM CSTFlash Flood WarningFWDDelta, Fannin, Hopkins, Hunt, Kaufman, Lamar4 hr
Dec 16, 9:28 AM CSTFlash Flood WarningFWDRains3 hr
Dec 16, 12:44 PM CSTFlash Flood WarningFWDEllis, Kaufman, Navarro3 hr
Dec 16, 1:19 PM CSTFlash Flood WarningFWDHunt3 hr
Dec 16, 3:50 PM CSTFlash Flood WarningFWDHenderson4 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.